Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2005, 6:47 PM EDT for Van Wert County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 5, 2005, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 052247
SVRIWX
OHC161-052330-
/O.NEW.KIWX.SV.W.0046.050605T2247Z-050605T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN WERT COUNTY IN OHIO
* UNTIL 730 PM EDT
* AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES WEST OF CONVOY TO 29 MILES SOUTHWEST OF
OHIO CITY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF DECATUR
TO 9 MILES WEST OF BERNE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CONVOY...
VAN WERT...
OHIO CITY...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WELLS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4099 8481 4073 8479 4073 8445 4068 8446
4068 8438 4099 8438
$$1 follow-up statement
000
WWUS53 KIWX 052305
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EST SUN JUN 5 2005
OHC161-052330-
/O.CON.KIWX.SV.W.0046.000000T0000Z-050605T2330Z/
VAN WERT OH-
703 PM EDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR...
VAN WERT COUNTY IN OHIO
AT 703 PM EDT(603 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF CONVOY TO 5
MILES SOUTHWEST OF WREN...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF VAN WERT TO 9 MILES NORTHEAST OF BERNE...AND MOVING EAST
AT 50 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
OHIO CITY...VENEDOCIA...MIDDLE POINT AND ELGIN.
SPOTTERS REPORTED 60 MPH WINDS ACROSS NORTHWEST VAN WERT COUNTY AT
700 PM EDT.
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4099 8481 4073 8479 4073 8445 4068 8446
4068 8438 4099 8438
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:05 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 5, 5:05 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EST MON JUN 5 2005 .SHORT TERM... INITIAL CONCERNS RELEGATED TO PENDING SVR OUTBREAK. ATTM ATMOSPHERE PRIMED FOR DVLPMNT AS NOTED W/ENHANCING CU FIELD FM CNTRL MI SW INTO EC IL W/VERY RECENT INITIATION NOTED WITHIN CONFLUENCE ZONE IN SAME AREA WHERE MSTR FLUX MAXIMIZED WITHIN MAX INSTABILITY AHD OF WELL DEFINED MCV TRANSLATING OUT OF CNTRL IL. EWD PROPAGATION OF MAIN SW TROF OVR MN AND ARRIVAL OF STG MID LVL SPEED MAX ALG TAIL END OF UPR TROF DICTATES A PRIMARY DAMAGING WIND THREAT ALTHOUGH PRESENCE OF HIGH SFC THETA-E AIRMASS AND MODEST MID LVL DRYNESS W/WET BULB 0 HGTS AOB 12KFT FAVORABLE FOR LARGE HAIL. NOT TOO KEEN ON TOR THREAT HWVR GIVEN ABSENCE OF SIG SFC BNDRY NOR ANY SUBSTANTIAL BACKING TO LL FLW AHD OF IL MCV BUT LK BREEZE BNDRY ACRS SW MI WILL HAVE TO BE WATCHED W/DISCRETE SUPERCELL WINDOW EARLY. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY...OVERALL...A WARM AND HUMID WEATHER PATTERN WITH A CHANCE FOR STORMS MAINLY WEDNESDAY THROUGH SATURDAY. LONGWAVE TROF WILL BECOME REESTABLISHED OVER THE WESTERN CONUS BY LATE IN THE WEEK. CONCERN THAT COOL FRONT MAY BACKDOOR WEDNESDAY AND THURSDAY...BUT FOR THIS PACKAGE WILL KEEP THE ENTIRE FORECAST AREA IN THE WARM SECTOR AS GFS/NAM BRINGS THE FRONT DOWN TO ABOUT THE EDGE OF THE AREA BEFORE BECOMING A WARM FRONT AND LIFTING NORTH. ALSO...GULF MOISTURE WILL REMAIN OVER THE AREA AS A SERIES OF SHORT WAVES EJECT EAST AND NORTHEAST OUT OF THE MAIN TROF. TIMING OF THESE INDIVIDUAL SYSTEMS LATE IN THE WEEK STILL TOO UNCERTAIN TO TRY TO PIN DOWN AT THIS POINT...SO HAVE LEFT THE CHANCE OF STORMS IN THE GRIDS/ZFP FOR EACH DAY LATE THIS WEEK. && .AVIATION... WATCHING CONV DVLPMNTS BACK W IN ASSOCN/W MCV OVR CNTRL IL AS IT PERTAINS TO 18Z TAF FCST. LATEST VIS IMAGERY SHOWING ENHANCED CU FIELD DVLPG IMMEDIATELY DOWNSTREAM IN CONFLUENCE FM SW MI INTO NW IN IN AREA OF MIN CINH...STG INSTABILITY AND MAX MSTR CVRG. ATTEMPTED SOME TIMING OF TEMPO SVR THIS AFTN OTHERWISE WX NIL AFT MID EVENING AS SFC COLD FRONT ACRS IA SURGES EWD EARLY TONIGHT. VFR CIGS EARLY W/CLRG LATE. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EST ALL COUNTIES .MI...TORNADO WATCH UNTIL 8 PM EDT ALL COUNTIES. .OH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT ALL COUNTIES .LK MI...TORNADO WATCH UNTIL 8 PM EDT && HOLSTEN/SKIP
Hazardous weather outlook, Jun 5, 11:00 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST SUN JUN 5 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061010- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1000 AM EST SUN JUN 5 2005 ...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. OTHERWISE...HIGH TEMPERATURES THIS AFTERNOON WILL PEAK INTO THE LOWER 90S AND WITH HIGH HUMIDITIES IN PLACE...WILL COMBINE TO ALLOW HEAT INDICES TO CLIMB INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-061010- 456 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
In the hours before
Local storm report, Jun 5, 6:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LOGANSPORT 40.75N 86.36W
06/05/2005 CASS IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0450 PM TSTM WND DMG 1 W WABASH 40.80N 85.84W
06/05/2005 WABASH IN TRAINED SPOTTER
LARGE TREE DOWN.
&&
MBOGUTHLocal storm report, Jun 5, 6:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 S ANGOLA 41.61N 85.00W
06/05/2005 STEUBEN IN TRAINED SPOTTER
8-12 INCH TREES DOWN. POWER LINES ALSO REPORTED DOWN.
&&
MBOGUTHLocal storm report, Jun 5, 6:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 S ANGOLA 41.61N 85.00W
06/05/2005 STEUBEN IN TRAINED SPOTTER
8-12 INCH TREES DOWN. POWER LINES ALSO REPORTED DOWN.
0512 PM TSTM WND DMG COLDWATER 41.94N 85.00W
06/05/2005 BRANCH MI LAW ENFORCEMENT
TREES DOWN IN THE CITY OF COLDWATER.
&&
MBOGUTHLocal storm report, Jun 5, 6:32 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG AMBOY 40.60N 85.93W
06/05/2005 MIAMI IN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN ACROSS STATE ROAD 19.
0518 PM TSTM WND DMG MARION 40.55N 85.67W
06/05/2005 GRANT IN TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT COUNTY.
0520 PM TSTM WND DMG 8 SW HUNTINGTON 40.80N 85.61W
06/05/2005 HUNTINGTON IN TRAINED SPOTTER
SEVERAL TREES DOWN.
0520 PM TSTM WND DMG 6 SSW ANGOLA 41.56N 85.04W
06/05/2005 STEUBEN IN TRAINED SPOTTER
14 INCH DIAMETER TREE DOWN.
0526 PM TSTM WND GST MOUNT ETNA 40.74N 85.56W
06/05/2005 70 MPH HUNTINGTON IN TRAINED SPOTTER
GUSTS TO 70 MPH WITH SUSTAINED WINDS AT 50 MPH.
&&
MBOGUTHLocal storm report, Jun 5, 6:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG LITCHFIELD 42.04N 84.76W
06/05/2005 HILLSDALE MI LAW ENFORCEMENT
SEVERAL TREES DOWN IN WESTERN AND NORTHERN PART OF THE
COUNTY.
&&
MBOGUTHLocal storm report, Jun 5, 6:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BLUFFTON 40.74N 85.17W
06/05/2005 WELLS IN LAW ENFORCEMENT
POWER LINES AND SEVERAL TREE BRANCHES DOWN IN THE CITY OF
BLUFFTON.
&&
MBOGUTHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:46 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Williams | 44 min |
| Jun 5, 7:17 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry, Putnam | 43 min |
| Jun 5, 7:38 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.